MAUDE Adverse Event Report: BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY

BAYLIS MEDICAL COMPANY INC. VERSACROSS CONNECT LAAC ACCESS SOLUTION; CATHETER, SEPTOSTOMY
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cardiac Perforation (2513); Pericardial Effusion (3271)
Date of Event 07/23/2024
Type of Reportable Event Serious Injury
Event or Problem Description
A perforation leading to a pericardial effusion (pe) occurred and the procedure was cancelled.During a watchman flx procedure, a versacross connect access solution kit was selected for use.The physician reporte that post-transeptal puncture there was a changed in hemodynamics.Transesophageal echocardiography (tee) showed fluid buildup in the pericardial space.The patient was then treated with anesthesia, a pericardiocentesis tray to aspirate the fluid, and a blood transfusion.It is believed the pe was caused by a perforation to the posterior wall.Procedure was cancelled, the patient admitted to hospital beyond standard of care, was was stable leaving the room and is expected to fully recover.The device is not expected to be returned for analysis (disposed).Prior to the procedure, no pe was noted.The patient was not on warfarin or any antiplatelet drugs at the time of the procedure.The physician has difficulties visualizing the ias on ice and tee, but the versacross rf wire was visible.In the physician's opinion, neither the versacross dilator nor rf wire malfunctioned in the procedure, but the location of transseptal may have contributed to puncture of wall of left atrium.
 
Additional Manufacturer Narrative
It was indicated that the device will not be returned for evaluation.If there is any further relevant information obtained, a supplemental medwatch will be filed.

Brand Name
VERSACROSS CONNECT LAAC ACCESS SOLUTION
Common Device Name
CATHETER, SEPTOSTOMY
Manufacturer (Section D)
BAYLIS MEDICAL COMPANY INC.
5959 trans-canada highway
montreal H4T 1 A1
CA  H4T 1A1
Manufacturer (Section G)
BAYLIS MEDICAL COMPANY INC.
5825 explorer drive
mississauga, on L4W 5 P6
CA   L4W 5P6
Manufacturer Contact
angela hinkley
4100 hamline avenue north
dc a330
saint paul, MN 55112
6514400979
MDR Report Key19960464
Report Number2124215-2024-49851
Device Sequence Number8618894
Product Code DXF
UDI-Device Identifier00685447012597
UDI-Public00685447012597
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K150709
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/23/2024
Initial Report FDA Received Date08/12/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention; Life Threatening;
Patient Age71 YR
Patient SexFemale